Bleomycin-induced Pulmonary Fibrosis Mimicking Recurrent Metastatic Disease in a Patient With Testicular Carcinoma: Case Report of the CT Scan Appearance

Cancer. 1981 Jan 15;47(2):236-9. doi: 10.1002/1097-0142(19810115)47:2<236::aid-cncr2820470205>3.0.co;2-u.

Abstract

Pulmonary fibrosis is a well-recognized complication of bleomycin therapy. Detection of bleomycin-induced pulmonary fibrosis by computed axial tomographic scanning (CT) has not been reported. We report on a patient in whom the development of lesions on chest CT scan following cessation of chemotherapy (including bleomycin) was interpreted as representing recurrent metastatic disease. At bilateral thoracotomy, only pulmonary fibrosis was found. In this patient, the CT scan appearance of bleomycin-induced pulmonary fibrosis mimicked recurrent disease.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • Bleomycin / adverse effects*
  • Diagnosis, Differential
  • Humans
  • Male
  • Neoplasm Recurrence, Local / diagnostic imaging*
  • Pulmonary Fibrosis / chemically induced
  • Pulmonary Fibrosis / diagnostic imaging*
  • Teratoma / diagnostic imaging*
  • Testicular Neoplasms / diagnostic imaging*
  • Tomography, X-Ray Computed

Substances

  • Bleomycin